Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Headache. 2010 Sep;50(8):1386-9. doi: 10.1111/j.1526-4610.2010.01701.x. Epub 2010 May 31.

Spontaneous intracranial hypotension-hypovolemia associated with tacrolimus.

Author information

  • 1Department of Neurology, University of California San Francisco, San Francisco, CA, USA.

Abstract

There is little precedent for a medication-induced spontaneous intracranial hypotension/cerebrospinal fluid (CSF) hypovolemia (SIH). This case history of a woman with low CSF pressure, orthostatic headache, and radiographic findings consistent with SIH but without a detectable leak was notable for its association, both onset and resolution, with the use of the calcineurin inhibitor tacrolimus (FK506). A literature review for potential causes of a tacrolimus-induced CSF hypotension suggests many potential mechanisms of action, including effects on blood brain barrier and dural compliance, and supports further vigilance for this condition in the medically complex setting of tacrolimus use.

PMID:
20533958
[PubMed - indexed for MEDLINE]
PMCID:
PMC4009681
Free PMC Article

Images from this publication.See all images (1)Free text

Figure 1
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Blackwell Publishing Icon for PubMed Central
    Loading ...
    Write to the Help Desk